MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK 13MM BOLT - SLEEVE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK 13MM BOLT - SLEEVE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421386
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka performed on (b)(6) 2024, the patient was suffering from ongoing infection.This adverse event was solved by revision surgery on (b)(6) 2024 in which the legion hk 13mm bolt, sleeve was explanted, and a legion hk gd motion isrt 13mm sz 4-5 rt was implanted.Current health status of patient is unknown.No further complications were reported.
 
Event or Problem Description
It was reported that, after a tka performed on (b)(6) 2024, the patient wass suffering from ongoing infection.This adverse event was solved by revision surgery on (b)(6) 2024 in which the legion hk 13mm bolt - sleeve and a legion hk gd motion isrt 13mm sz 4-5 rt were explanted.Current health status of patient is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
B2: outcomes attributed to adverse event, d11: concomitant medical products and therapy dates h6: type of investigation.H3,h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The insert's batch number was not provided; thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for this device.For the legion bolt & sleeve, a review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The complaint history review for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified as a possible adverse effect.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.The clinical/medical investigation concluded that infection is a known risk in any surgical procedure and is highly likely of an exogenous nature.It cannot be concluded the reported infection was associated with the implant.The impact to the patient was the revision.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B1: adverse event and/or product problem, b5: describe event or problem.

Brand Name
LEGION HK 13MM BOLT - SLEEVE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20759837
Report Number1020279-2024-02452
Device Sequence Number8561155
Product Code KRO
UDI-Device Identifier00885556029794
UDI-Public885556029794
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71421386
Device Lot Number20MTM0014D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEGION HK GD MOTION ISRT 13MM SZ 4-5 RT
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale